Alert archive / Kentucky / Tornado Warnings in 2008

Tornado Warning 34, NWS Louisville, KY

February 6, 2008Barren County, Metcalfe County, Monroe County, Kentucky

NWS Louisville, KY issued this tornado warning at Feb 6, 2008, 2:00 AM CST for Barren County, Metcalfe County, Monroe County, Kentucky. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 6, 2008, 2:00 AM CST (08:00 UTC)
Expired
Feb 6, 2008, 2:45 AM CST
In force
45 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Barren County, KY, Metcalfe County, KY, Monroe County, KY

The radar

The Nashville radar (KOHX), 106 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 5, 11:41 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 706 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 300 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
706 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
1.6
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLMK 060801
TORLMK
KYC009-169-171-060845-
/O.NEW.KLMK.TO.W.0034.080206T0800Z-080206T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
200 AM CST WED FEB 6 2008

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHWESTERN MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 245 AM CST...

* AT 155 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER FOUNTAIN   
  RUN...OR 25 MILES SOUTHWEST OF EDMONTON...MOVING NORTHEAST AT 50   
  MPH.

* THE TORNADO WILL BE NEAR...
  EDMONTON BY 225 AM CST...

OTHER PLACES IN THE PATH OF THIS POSSIBLE TORNADO INCLUDE MOUNT 
HERMAN AND SUMMER SHADE.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO 
COVER YOUR BODY. AVOID WINDOWS.

LAT...LON 3711 8559 3694 8547 3668 8594 3678 8603
TIME...MOT...LOC 0800Z 232DEG 46KT 3677 8589

$$

13
3 follow-up statements
000 
WWUS53 KLMK 060815
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
313 AM EST WED FEB 6 2008

KYC009-060823-
/O.CAN.KLMK.TO.W.0034.000000T0000Z-080206T0845Z/
BARREN KY-
213 AM CST WED FEB 6 2008

...THE TORNADO WARNING FOR SOUTHERN BARREN COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OFF TO THE EAST.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST.

LAT...LON 3681 8574 3686 8576 3687 8575 3706 8556
      3694 8547 3685 8563 3680 8573
TIME...MOT...LOC 0813Z 237DEG 47KT 3686 8567

$$

KYC169-171-060845-
/O.CON.KLMK.TO.W.0034.000000T0000Z-080206T0845Z/
METCALFE KY-MONROE KY-
213 AM CST WED FEB 6 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CST FOR NORTHERN
MONROE AND SOUTHERN METCALFE COUNTIES...

AT 211 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNADO. THIS CIRCULATION WAS LOCATED TWO MILES 
SOUTH OF SUMMER SHADE MOVING NORTHEAST AT 50 MPH.

METCALFE COUNTY SOUTH OF EDMONTON IS IN THE MOST DANGER FROM THIS 
STORM...ESPECIALLY BEAUMONT.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

EVACUATE MOBILE HOMES OR VEHICLES...AND GET INSIDE A SUBSTANTIAL
SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH
OR OTHER LOW SPOT AND COVER YOUR HEAD.

LAT...LON 3681 8574 3686 8576 3687 8575 3706 8556
      3694 8547 3685 8563 3680 8573
TIME...MOT...LOC 0813Z 237DEG 47KT 3686 8567

$$

13
000 
WWUS53 KLMK 060825
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
323 AM EST WED FEB 6 2008

KYC169-171-060845-
/O.CON.KLMK.TO.W.0034.000000T0000Z-080206T0845Z/
METCALFE KY-MONROE KY-
223 AM CST WED FEB 6 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 AM CST FOR NORTHERN
MONROE AND SOUTHERN METCALFE COUNTIES...

AT 220 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERS WERE TRACKING A LARGE AND EXTREMELY DANGEROUS TORNADO.  THIS
TORNADO WAS LOCATED 6 MILES NORTHEAST OF BEAUMONT MOVING NORTHEAST 
AT 60 MPH.

SIGNIFICANT DAMAGE OCCURRED WITH THIS TORNADO IN AMOS IN ALLEN 
COUNTY EARLIER

RIGGS AND MOORE SPRING ARE IN SERIOUS JEOPARDY FROM THIS STORM. 
RESIDENTS IN THIS PART OF SOUTHERN METCALFE COUNTY SHOULD BE IN AN 
UNDERGROUND SHELTER NOW

THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS 
STORM IS CAPABLE OF PRODUCING A LARGE DAMAGING TORNADO.

EVACUATE MOBILE HOMES OR VEHICLES...AND GET INSIDE A SUBSTANTIAL
SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH
OR OTHER LOW SPOT AND COVER YOUR HEAD.

LAT...LON 3681 8574 3686 8576 3687 8575 3706 8556
      3694 8547 3685 8563 3680 8573
TIME...MOT...LOC 0823Z 237DEG 53KT 3694 8550

$$

13
000 
WWUS53 KLMK 060836
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
336 AM EST WED FEB 6 2008

KYC169-171-060846-
/O.EXP.KLMK.TO.W.0034.000000T0000Z-080206T0845Z/
METCALFE KY-MONROE KY-
236 AM CST WED FEB 6 2008

...THE TORNADO WARNING FOR NORTHERN MONROE AND SOUTHERN METCALFE
COUNTIES EXPIRES AT 245 AM CST...

THE STORM THAT PROMPTED THE WARNING MOVED OUT OF THE WARNED AREA.

SIGNIFICANT DAMAGE HAS BEEN REPORTED IN SOUTHEAST ALLEN COUNTY IN 
AMOS. DO NOT GO NEAR DOWNED POWER LINES. REPORT DAMAGE TO LOCAL LAW 
ENFORCEMENT AND HAVE THEM RELAY THE REPORT TO THE NATIONAL WEATHER 
SERVICE OFFICE IN LOUISVILLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST.

LAT...LON 3681 8574 3686 8576 3687 8575 3706 8556
      3694 8547 3685 8563 3680 8573
TIME...MOT...LOC 0836Z 237DEG 53KT 3704 8530

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Feb 6, 12:18 AM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Feb 6, 12:18 AM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
118 AM EST WED FEB 6 2008

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

LINE OF SEVERE THUNDERSTORMS MOVING ACROSS THE CENTRAL PARTS OF
KENTUCKY FROM JUST WEST OF FRANKFORT SOUTH TO CAMPBELLSVILLE THEN
SOUTHWEST TO NEAR LOGAN COUNTY. SEVERE THUNDERSTORM AND A FEW
TORNADO WARNINGS STILL BEING ISSUED FOR THE ENTIRE LENGTH OF THE
LINE. NEW TORNADO WATCH NUMBER 42 HAS BEEN ISSUED FOR THE EASTERN
PARTS OF THE LINE. TORNADO WATCH WILL EXPIRE FOR MOST OF CENTRAL
KENTUCKY AND SOUTH CENTRAL INDIANA AT 07Z OR 2 AM EST OR 1 AM CST.

&&

.PREV DISCUSSION...
/ISSUED 1030 PM EST TUE FEB 5 2008/

MAIN STORY IS THE SUPERCELL APPROACHING DOWNTOWN NASHVILLE, TN...BUT
FOR US SQUALL LINE IS APPROACHING RAPIDLY AND IS IN DUBOIS COUNTY.
LATEST FT KNOX VWP HAS ABOUT 20 DEGREES OF BACKING AS UPPER JET
TRAVERSES EASTWARD.  LIS ARE STILL -2 TO -3...AND WIND FIELDS ARE IN
THE EXTREME CATEGORY.  MAIN THREAT WILL BE DAMAGING WINDS WITH THIS
LINE...BUT WE ARE WATCHING CELL MERGERS WITH WAA PRECIP MOVING ALONG
AND AHEAD OF THE MAIN LINE WHICH COULD ACCENT THE TOR THREAT.

MEANWHILE...ANTECEDENT CONDITIONS IN DUBOIS COUNTY ARE WET...AND IT
WONT TAKE MUCH MORE TO FLOOD. WE EXPECT 1 TO 1 AND ONE HALF INCHES
OF RAIN OVER NEXT SEVER HOURS.  WE ISSUED FFWS FOR DUBOIS AND ORANGE
COUNTIES WITH LEWP MOVING EAST.

&&

.PREV DISCUSSION...
/ISSUED 926 PM EST TUE FEB 5 2008/

 FOR US AN IMPRESSIVE TORNADIC SUPERCELL JUST PAST OHIO COUNTY SEAT
OF HARTFORD WHERE SIRENS ARE BLOWING. NO REPORTS YET OF ANY DAMAGE
IN OHIO COUNTY...WITH FUNNEL CLOUD REPORT FROM TRAINED SPOTTER.
THIS STORM HAS A HISTORY OF DAMAGING WINDS AND TORNADOES WITH IT.
LOW LEVEL JET CONTINUES TO STIFFEN AND WILL BE A CONTRIBUTING FACTOR
TO HEAVY RAIN OVER SRN INDIAN FROM AROUND MIDNIGHT INTO THE
OVERNIGHT HOURS.  THERE ARE 3 MORE SUPERCELLS OVER CENTRAL AND
WESTERN TN WILL BE THE OTHER CONCERN AS THEY WORK OFF TO THE NE AT
40 MPH.

INSTABILITY STILL REMAINS MODEST AND WITH 0-3 SRH VALUES ON LATEST
ACARS SOUNDING AT BNA NEAR 800 M2/S2. THE HODOGRAPH FROM THAT
AIRCRAFT IS VERY TWISTY AND ONCE AGAIN FEEL THE PRIMARY TOR THREAT
IS FOR AREAS MAINLY ALONG AND WEST OF I65.

JDG

&&

.PREV DISCUSSION...
/ISSUED 833 PM EST TUE FEB 5 2008/

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

ONE TORNADIC SUPERCELL IN NE CHRISTIAN COUNTY HAS 60KTS OF
ROTATIONAL VELOCITY AND WILL BE WESTERN OHIO COUNTY AROUND 02Z. THIS
STORM APPEARS TO BE A CYCLIC AND MAY BE UNDERGOING SPLITTING ON SRN
FLANK OVER LAST VOLUME SCAN WITH 70 DBZ.  LATEST 00Z SOUNDINGS ARE
IMPRESSIVE:

            OHX         JAN
SWEAT       485         477
LIS         -5          -5
0 TO 3 SRH  450 M2/S2   440 M2/S2
CAPE        800 J/KG    970

THIS CELL IS EXTREMELY DANGEROUS WIND FIELDS ARE SLOWLY INCREASING
IN THE BOUNDARY LAYER THRU 850 MB.  IN FACTS O00Z SOUNDINGS ALL
HAVE 40-55 KTS AT 850MB WITH SOUNDINGS.

PWS ARE STILL IMPRESSIVE...AND FLOOD THREAT OVER SRN INDIANA IS
BECOMING AN INCREASING RISK.

WE WILL HAVE SEVERAL MESO UPDATES TONIGHT FOR THIS PDS SITUATION
WEST OF I65.

JDG

&&

.PREV DISCUSSION...
/ISSUED 637 PM EST TUE FEB 5 2008/

..SEVERE WEATHER EPISODE LIKELY ACROSS THE REGION TONIGHT...

AFTERNOON VIS SAT IMAGERY SHOWING BREAKS IN THE CLOUD COVER ACROSS
SOUTHERN KENTUCKY.  MORNING CONVECTION ASSOCIATED WITH RETREATING
WARM FRONTAL BOUNDARY CONTINUES TO MIGRATE NORTHWARD AND AWAY FROM
THE AREA.  A FEW AREA OF SCT SHOWERS REMAIN ACROSS KENTUCKY WITH
MORE DEVELOPMENT TAKING PLACE ACROSS SW TN.  QUITE A GRADIENT IN
TEMPERATURES NOTED ACROSS THE REGION WITH READINGS IN THE LOW TO MID
50S NORTH OF THE OHIO RIVER TO UPPER 60S AND LOWER 70S ACROSS FAR
SOUTHERN KENTUCKY.

DIAGNOSTIC ANALYSIS ACROSS THE REGION SHOWS DESTABILIZATION IN
PROGRESS MAINLY WEST OF I-65 THIS AFTERNOON.  COMBINATION OF SFC
TEMPS IN THE UPPER 60S WITH DEWPOINTS IN THE LOWER 60S HAS YIELDED
SFC LIFTED INDICES OF -2C TO -3C WITH CAPES OF 300-800 J/KG.  CAPES
GREATER THAN 1000 J/KG EXISTS WEST OF THE LMK CWA WHERE MORE SUN HAS
HELPED INCREASE INSTABILITY.  SCATTERED CONVECTION HAS STARTED TO
DEVELOP ACROSS WESTERN TN AND FAR SW KY.  LATEST MODEL DATA SUGGESTS
THAT SCATTERED/DISCRETE CONVECTION WILL LIKELY FIRE ACROSS OUR
WESTERN SECTIONS THIS AFTERNOON.  THIS DEVELOPMENT MAY BE QUICK AS
THE MODELS TEND TO UNDER FORECAST CONVECTION DEVELOPMENT.  GIVEN THE
DEEP LAYER SHEAR...SOME SUPERCELLULAR STORMS WILL BE
POSSIBLE...ALONG WITH STORMS WITH BOWING SEGMENTS.  THUS...ISOLATED
TORNADOES AND DAMAGING WINDS WILL BE POSSIBLE WITH THIS ACTIVITY
DURING THE LATE AFTERNOON AND EVENING HOURS.

LATE TONIGHT...CONVECTION WELL TO OUR WEST IS FORECAST TO CONGEAL
INTO A LARGE SQUALL LINE THAT WILL MOVE EASTWARD THROUGH THE OHIO
VALLEY.  THE MODEL TREND IN THE LAST 24 HOURS HAS BEEN TO SLOW DOWN
THE SYSTEM.  IN FACT...EVEN THE LATEST RUC SOLUTIONS ARE A BIT
SLOWER.  GIVEN THE DATA RIGHT NOW...LARGE SQUALL LINE SHOULD MOVE
INTO OUR WESTERN AREAS BY LATE EVENING...PERHAPS AROUND 10-11 PM
EST.  THE CORRIDOR BETWEEN SDF AND BWG WOULD LIKELY TAKE A HIT
BETWEEN 11-2 AM EST WITH THE FRANKFORT AND LEXINGTON AREAS SEEING
THE ACTION PROBABLY AFTER 3AM EST.  MAIN THREAT WITH THIS LINE WILL
BE DAMAGING WINDS WITH ISOLATED TORNADOES POSSIBLE EMBEDDED WITHIN
THE MAIN LINE.  THERE CONTINUES TO BE A HEAVY RAIN/FLOOD THREAT
ACROSS OUR INDIANA COUNTIES DUE TO PREVIOUS CONVECTION ACROSS THE
REGION THIS MORNING.  WITH AN ADDITIONAL 1 TO AS MUCH AS 2 INCHES
POSSIBLE TONIGHT...WILL EXTEND THE FLOOD WATCH ACROSS OUR INDIANA
COUNTIES THROUGH 700 AM WED.

COLD FRONT WILL SURGE EASTWARD AND OUT OF THE AREA BY WED MORNING
FOLLOWED BY A FALL IN TEMPERATURES.  SCT SHOWERS CONTINUE TO LOOK
POSSIBLE AS H5 THERMAL TROF MOVES INTO THE REGION.  GRADIENT WINDS
WILL BE A BIT ON THE HIGH SIDE IN THE MORNING...HOWEVER CONFIDENCE
IN EXCEEDING WIND ADVISORY CRITERIA IS NOT VERY HIGH...SO PLAN ON
HOLDING OFF ON THAT HEADLINE.

LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...

RELATIVELY BENIGN WEATHER IN STORE FOR THE LONG TERM AS MORE COOLER
AIR REMAINS IN PLACE FOLLOWING FRONTAL PASSAGE LATER TONIGHT AND
TOMORROW.  EVEN SO...TEMPERATURES AT OR ABOVE SEASONAL NORMS FOR
REMAINDER OF THE WORK WEEK BEFORE A SECOND SURGE ARCTIC AIR MAKES
ITS WAY IN FOR THE WEEKEND WITH A CLIPPER CURRENTLY PROGGED TO HAVE
A BIGGER IMPACT ON THE EAST COAST THAN THE OHIO VALLEY.

AT THIS TIME THE WEEKEND SYSTEM DOES NOT APPEAR TO OFFER MUCH MORE
THAN A DUSTING OF SNOW SOUTH OF THE OHIO RIVER...BUT SOME
MEASURABLE SNOWFALL COULD OCCUR IN SOUTHERN INDIANA.  HOWEVER...TOO
FAR OUT AT THIS TIME FOR HIGH CONFIDENCE.

MAX TEMPS THROUGH THE PERIOD WILL SEE SAW FROM 40S THURSDAY TO LOWER
50S FRIDAY...THEN BACK DOWN TO 30S ON SATURDAY BEFORE RETURNING TO
NEAR 50 BY TUESDAY.

MIN TEMPS BOTTOM OUT IN THE TEENS SUN AND 20S MONDAY...OTHERWISE
MAINLY IN THE 30S.

&&

.AVIATION (06Z TAFS)...

LINE OF SEVERE THUNDERSTORMS MOVING ACROSS CWA AT 0530Z WITH
DAMAGING WINDS TO GREATER THAN 60 KTS. VERY HEAVY RAIN ALSO
OCCURRING WITH AND BEHIND THE LINE OF STORMS. CIGS AND VSBYS LOWER
TO IFR ALONG AND BEHIND THE SQUALL LINE. STRONG GUSTY WINDS AND
THUNDERSTORMS CONTINUE BEHIND THE LINE FOR ABOUT TWO TO THREE HOURS.
AS THE FRONT MOVES TO THE EAST SCATTERED SHOWERS WILL STILL BE
POSSIBLE BEHIND THE FRONT BUT CIGS AND VSBYS IMPROVE TO MVFR.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH UNTIL 7 AM EST WEDNESDAY FOR KYZ032.

IN...FLOOD WATCH UNTIL 7 AM EST /6 AM CST/ WEDNESDAY FOR INZ076>079-
     083-084-089>092.

&&

UPDATE.......MBS/JDG
SHORT TERM...MJ
LONG TERM....JBS
AVIATION.....MBS
Hazardous weather outlook, Feb 5, 2:40 PM CST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM EST TUE FEB 5 2008

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-061000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
340 PM EST (240 PM CST) TUE FEB 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS EVENING AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE OUTLOOK AREA LATE THIS AFTERNOON AND EVENING...GENERALLY WEST OF
INTERSTATE 65.  SOME OF THESE THUNDERSTORMS COULD BE SEVERE WITH
DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE.

LATER TONIGHT...A STRONG COLD FRONT IS FORECAST TO MOVE EAST THROUGH
THE REGION.  ACCOMPANYING THIS FRONT WILL BE A LINE OF STRONG TO
SEVERE THUNDERSTORMS.  THE FRONT SHOULD ENTER THE WESTERN SECTIONS
OF THE OUTLOOK AREA AFTER 10 PM EST.  THE MAIN THREAT WITH THIS LINE
OF STORMS WILL BE DAMAGING WINDS ALONG WITH THE THREAT OF ISOLATED
TORNADOES.

HEAVY RAIN ASSOCIATED WITH THE STORMS MAY LEAD TO LOCAL FLOODING
ISSUES...ESPECIALLY ACROSS SOUTHERN INDIANA.  A FLOOD WATCH REMAINS
IN EFFECT UNTIL WEDNESDAY MORNING FOR ALL OF SOUTH-CENTRAL INDIANA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY.

COLDER AIR RETURNS FOR THE WEEKEND...WITH THE POSSIBILITY OF SOME
LIGHT SNOW SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS WILL BE REQUIRED THIS EVENING AND TONIGHT.

MJ/JBS

In the hours before

Local storm report, Feb 6, 1:29 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
229 AM EST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     TSTM WND DMG     LEXINGTON               38.04N 84.46W
02/06/2008                   FAYETTE            KY   BROADCAST MEDIA

            TREES DOWN...BARN DAMAGED...AND FENCES DOWN NEWTOWN PIKE
            NEAR IRON WORKS.

&&

MRC
Local storm report, Feb 6, 1:31 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
231 AM EST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 AM     TSTM WND DMG     LEXINGTON               38.04N 84.46W
02/06/2008                   FAYETTE            KY   BROADCAST MEDIA

            ROOF OFF A BUILDING NEAR NEW CIRCLE ROAD.

&&

MRC
Local storm report, Feb 6, 1:36 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
236 AM EST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     TSTM WND DMG     5 N RICHMOND            37.82N 84.29W
02/06/2008                   MADISON            KY   PUBLIC

            STORAGE SHED BLOWN ONTO ROAD AT INTERSECTION OF STATE
            HIGHWAY 627 AND LOST FORK ROAD. LOCAL STORES ICE MAKING
            MACHINE OVERTURNED.

&&

JSD
Local storm report, Feb 6, 1:40 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
240 AM EST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     TSTM WND DMG     MILTON                  38.71N 85.37W
02/06/2008                   TRIMBLE            KY   TRAINED SPOTTER

            1 TRAILER DESTROYED BY FALLEN TREE ON PIKE ROAD. POWER
            LINES DOWN ON PYLES ROAD WITH POWER OUT IN AGIN
            SUBDIVISION. TREES DOWN COUNTYWIDE.

&&

JSD
Local storm report, Feb 6, 1:45 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
245 AM EST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 AM     TSTM WND DMG     3 NW FORD               37.91N 84.29W
02/06/2008                   MADISON            KY   FIRE DEPT/RESCUE

            TREES WERE DOWN ON SIMPSON LANE SOUTHWEST OF FORT
            BOONESBORO. TREES WERE ALSO BLOCKING HIGHWAY 388.

&&

MRC
Local storm report, Feb 6, 1:55 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
255 AM EST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 AM     TSTM WND DMG     ELIZABETHTOWN           37.70N 85.87W
02/06/2008                   HARDIN             KY   LAW ENFORCEMENT

            POSSIBLE TORNADO. THE ROOF WAS BLOWN OFF CENTRAL HARDIN
            HIGH SCHOOL AT HIGHWAY 62 AND RING ROAD.

&&

MRC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 7:48 PM CSTTornado WarningLMKButler, Ohio42 min
Feb 5, 8:25 PM CSTTornado WarningLMKBreckinridge, Hancock, Ohio35 min
Feb 5, 8:50 PM CSTSevere Thunderstorm WarningLMKBreckinridge, Meade25 min
Feb 5, 9:46 PM CSTSevere Thunderstorm WarningLMKTrimble29 min
Feb 5, 10:13 PM CSTTornado WarningLMKMeade32 min
Feb 5, 10:21 PM CSTTornado WarningLMKAllen, Monroe39 min
Feb 5, 10:29 PM CSTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Meade, Ohio31 min
Feb 5, 10:48 PM CSTSevere Thunderstorm WarningLMKButler, Grayson, Ohio27 min
Feb 5, 10:52 PM CSTFlash Flood WarningLMKJefferson6 hr
Feb 5, 10:52 PM CSTTornado WarningLMKAdair, Cumberland, Metcalfe, Monroe, Russell38 min
Feb 5, 10:54 PM CSTTornado WarningLMKMeade21 min
Feb 5, 11:01 PM CSTSevere Thunderstorm WarningLMKBreckinridge, Hardin, Meade29 min
Feb 5, 11:07 PM CSTTornado WarningLMKJefferson23 min
Feb 5, 11:13 PM CSTSevere Thunderstorm WarningLMKBullitt, Nelson32 min
Feb 5, 11:15 PM CSTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Hardin30 min
Feb 5, 11:26 PM CSTTornado WarningLMKCasey, Russell34 min
Feb 5, 11:27 PM CSTTornado WarningLMKBullitt, Hardin, Jefferson, Larue, Nelson, Spencer33 min
Feb 5, 11:30 PM CSTSevere Thunderstorm WarningLMKHenry, Oldham, Trimble45 min
Feb 5, 11:31 PM CSTFlash Flood WarningLMKOldham, Trimble6 hr
Feb 5, 11:33 PM CSTSevere Thunderstorm WarningLMKFranklin, Henry, Jefferson, Oldham, Shelby, Spencer27 min
Feb 5, 11:40 PM CSTSevere Thunderstorm WarningLMKButler, Edmonson, Logan, Warren50 min
Feb 5, 11:40 PM CSTSevere Thunderstorm WarningLMKEdmonson, Green, Hart, Larue, Marion, Taylor35 min
Feb 5, 11:45 PM CSTTornado WarningLMKGreen, Hart, Larue, Marion, Taylor30 min
Feb 5, 11:46 PM CSTTornado WarningLMKCasey, Garrard, Lincoln29 min
Feb 5, 11:51 PM CSTTornado WarningLMKAnderson, Marion, Nelson, Shelby, Spencer, Washington39 min
Feb 5, 11:59 PM CSTTornado WarningLMKAnderson, Franklin, Scott, Woodford31 min
Feb 6, 12:08 AM CSTTornado WarningLMKAnderson, Boyle, Marion, Mercer, Washington, Woodford37 min
Feb 6, 12:19 AM CSTSevere Thunderstorm WarningLMKAdair, Casey, Green, Lincoln, Marion, Taylor26 min
Feb 6, 12:21 AM CSTTornado WarningLMKBourbon, Boyle, Fayette, Garrard, Harrison, Jessamine and 5 more24 min
Feb 6, 12:25 AM CSTTornado WarningLMKLogan, Simpson35 min
Feb 6, 12:30 AM CSTTornado WarningLMKCasey, Lincoln30 min
Feb 6, 12:33 AM CSTSevere Thunderstorm WarningLMKBourbon, Harrison, Nicholas27 min
Feb 6, 12:36 AM CSTTornado WarningLMKClark, Fayette, Madison24 min
Feb 6, 12:40 AM CSTSevere Thunderstorm WarningLMKLogan, Warren20 min
Feb 6, 12:47 AM CSTSevere Thunderstorm WarningLMKGarrard, Madison28 min
Feb 6, 12:53 AM CSTSevere Thunderstorm WarningLMKSimpson, Warren7 min
Feb 6, 1:37 AM CSTTornado WarningLMKAllen, Barren, Monroe23 min
Feb 6, 2:31 AM CSTTornado WarningLMKAdair, Russell29 min
Feb 6, 2:57 AM CSTTornado WarningLMKCasey, Lincoln, Russell33 min
Feb 6, 3:11 AM CSTTornado WarningLMKAdair23 min
Feb 6, 7:26 AM CSTRiver Flood WarningLMKBourbon25 hr
Feb 6, 10:29 AM CSTRiver Flood WarningLMKNicholas, Robertson22 hr
Feb 6, 10:36 AM CSTRiver Flood WarningLMKOhio30 hr
Feb 6, 11:15 AM CSTRiver Flood WarningLMKEdmonson57 hr
Feb 6, 11:15 AM CSTRiver Flood WarningLMKButler, Warren3 days
Feb 6, 11:15 AM CSTRiver Flood WarningLMKButler, Muhlenberg, Ohio4 days
Feb 6, 11:37 AM CSTRiver Flood WarningLMKHardin, Nelson57 hr
Feb 6, 12:05 PM CSTHigh Wind WarningLMKAnderson, Bourbon, Boyle, Casey, Clark, Clinton and 12 more3 hr

Nearby

Tornado Warnings in Kentucky, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.